MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block a2-a6: not available from facility.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Block d4: serial # not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the pioneer plus catheter was not returned, thus no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a pioneer plus catheter was used in a therapeutic peripheral procedure in severely calcified sfa.During use, the catheter was recognized, had partial image but a catheter fault detected error message appeared.The catheter was unplugged/plugged; however, the image was lost.Since the catheter was unable to cross the lesion, the procedure was aborted, and rescheduled at a later date for the originally planned bypass.No patient injury reported.This product problem is being reported because the catheter could not be used; resulting in a potential for harm due to the delay of the procedure.
 
Additional Manufacturer Narrative
Blocks a2, a3a & a6: patient information available (received on 27oct2025).Blocks d9 & h3: the pioneer plus catheter was returned for evaluation.Block d10: concomitant devices available.Block h3: visual inspection found no unusual characteristics of the device.During functional testing, the catheter failed the wire bond, channel match, and image tests.When the catheter was plugged into the system, a ¿no catheter¿ message was displayed.Block h6: the probable cause of the error message is due to electrical connection failure along the scanner.Manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key23396698
Report Number3008363989-2025-00129
Device Sequence Number15997368
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(11)231009(17)251009(10)5608353
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5608353
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014 SPARTACORE GUIDEWIRE; COOK: INTRODUCTER SHEATH, SIZE UNK; PHILIPS VOLCANO: INTRASIGHT MOBILE SYSTEM; UNK MFG AND SIZE: GUIDEWIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient Age64 YR
Patient SexMale
Patient RaceWhite